Over the past couple of weeks I have cut my Morphine dosage basically in half - fist by cutting out one of my ER 60 BID pills, then cutting both all Morphine (my long acting med) & just going on my break thru Hydromorphone 2mg tables - 8/9 spaced throughout the day - tapered down to 7 on an opiate calculate equals 56mg Morphine. When I switched to all Hydromorphone, the withdrawal, spasms, horrible body sensations, almost like I was on stimulants, various areas of my skin burned, feet were numb, crying, basically I feel like I am in hell.
The sweats, chills, diarrhea keep me awake all night. I hate what I feel. To top it off, my surgeon called & they are concerned there might be a breakage in hardware in my lumbar spine causing R leg weakness. Could not be sure on MRI films, am scheduled for Myleogram on Aug 20. Family, RN daughter, Husband calling Primary & Pain Management doctor - they do not want me going any further down. I can't do this anymore. I do not like the feeling I am on with Hydromorphone? It is awful.
Terrible spasms set in R leg. My initial Pain Management doc said he will do anything to help! They had to fight Medicare but just got a script for 30ER Morphine BID & Baflocan 10mg TID for me thru. My son is picking it up. I can use the Dilaudid for break thru.
My question is has anyone been on straight Hydromorphone (Dilaudid) for pain & felt like they were on stimulants & just plain awful! I think many of these symptoms started & were from the change from Morphine (which has a sedating effect) to the Dilaudid. I am hoping they resolve when I am maintained on the lower dose of Morphine ER. I know I did a quick taper but does anyone think a lot of this is from changing from Morphine to straight Hydomorphone - especially like feeling you are on speed? This is awful. Has anyone changed meds & felt awful.
I plan to stay on this done of Morphine for a couple of months & level out. My Primary Doctor called me this morning & she agreed with this dosage & my decision to go very slowly now, especially since I have to see what the Myleogram shows. I feel like I have back sled physically the past couple weeks. I need to be doing exercises & walking with my upright walker every day & I am so bent over now. My walking is terrible. Hope this dose of 30mg Morphine levels me out this month & I can catch up with therapy & walking. I am trying to slip in some home exercises, I can't stand this feeling like I am doing stimulants.... on speed? I am on Gabapentin. Topamax, Thyroid med, 150mg Wellburtim & have been on them for yrs.
Thanks so much for any imput you offer. Take care & God Bless. Mary Anne